Indiana, 2003Winter Storm in Indiana, February 14 to 17, 2003
February 14 to 17, 2003 · NWS IND · 24 events in 24 counties and zones
A series of systems brought winter weather to central Indiana. Across northern sections of central Indiana, an average of 4 to 9 inches of snow fell along with blowing and drifting conditions.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of systems brought winter weather to central Indiana. Across northern sections of central Indiana, an average of 4 to 9 inches of snow fell along with blowing and drifting conditions. Across southern sections of central Indiana, a layer of freezing rain and sleet fell followed by an average of 2 to 7 inches of snow. Numerous automobile accidents occurred, and some counties declared snow emergencies.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 14, 2:30 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 14, 2:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI FEB 14 2003
...WINTER WEATHER ADVISORY NORTH PART OF CENTRAL INDIANA
TONIGHT...
LIGHT RAIN OVER THE NORTH PART OF THE FORECAST AREA SHOULD CHANGE TO
SNOW THIS EVENING. SNOW COULD ACCUMULATE 1 TO 3 INCHES BY DAYLIGHT.
LOW PRESSURE WAS OVER THE PLAINS STATES THIS AFTERNOON. A WARM FRONT
EXTENDED EAST TO THE LOWER OHIO VALLEY. HIGH PRESSURE WAS OVER SOUTH
CANADA. AN UPPER LEVEL TROUGH WAS OVER THE SOUTHWEST U.S. LIGHT RAIN
WAS FALLING OVER MUCH OF THE FORECAST AREA.
MODELS ARE PUSHING COLDER INTO THE AREA TONIGHT AND TOMORROW. THE
HIGH PRESSURE IS FORECAST TO BE JUST NORTH OF THE GREAT LAKES
TOMORROW AND THE SURFACE LOW OVER THE LOWER MISSISSIPPI VALLEY. A
BRISK NORTHEAST LOW LEVEL FLOW IS FORECAST FOR THE AREA.
THE COLDER AIR SHOULD GRADUALLY CHANGE RAIN TO SNOW OVER CENTRAL
INDIANA TONIGHT AND OVER MUCH OF THE SOUTH CENTRAL TOMORROW. A
PERIOD OF FREEZING RAIN COULD OCCUR. ETA INDICATING FREEZING RAIN
MOST LIKELY OVER THE SOUTH PART OF THE AREA TOMORROW. WILL NOT ISSUE
ANY HEADLINES FOR THE SOUTH AT THIS TIME...BUT A HEADLINE MAY NEED
TO BE ADDED TO A LATER FORECAST.
SNOW ACCUMULATION OF 1 OR 2 INCHES LOOKS ABOUT THE MOST FOR CENTRAL
AND SOUTH INDIANA LATER TONIGHT THROUGH SATURDAY NIGHT.
GUIDANCE TEMPERATURES IN GENERAL AGREEMENT. STEADY OR FALLING
TEMPERATURES WILL OCCUR TOMORROW.
.IND...WINTER WEATHER ADVISORY NORTH CENTRAL TONIGHT.
DS
Hazardous weather outlook, Feb 14, 3:35 PM EST, 2 hours 25 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-151100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EST FRI FEB 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT OVER THE NORTH THIRD OF
CENTRAL INDIANA. LIGHT RAIN WILL CHANGE TO SNOW THIS EVENING. SNOW
WILL CONTINUE THROUGH THE NIGHT. A PERIOD OF FREEZING RAIN IS
POSSIBLE THIS EVENING. RAIN ALONG INTERSTATE 70 WILL CHANCE TO SNOW
AROUND MIDNIGHT. AN INCH OF SNOW IS POSSIBLE BY DAYLIGHT. SOME
FREEZING RAIN COULD OCCUR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
RAIN WILL CHANGE TO FREEZING RAIN AND SNOW OVER THE SOUTH CENTRAL
SATURDAY. SNOW WILL BE LIKELY OVER THE NORTH SATURDAY. SNOW WILL BE
LIKELY SATURDAY NIGHT OVER ALL OF CENTRAL INDIANA...AND THERE WILL
STILL BE A CHANCE OF LIGHT SNOW ON SUNDAY. ANOTHER ONE OR TWO INCHES
OF SNOW COULD FALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT PRECIPITATION TYPE CHANGES AND
REPORT SNOW ACCUMULATIONS.
Winter Storm, Carroll
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
Winter Storm, Tippecanoe
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Tippecanoe forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Winter Storm, Clinton
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.302, -86.475 (the zone’s center; the record gives no point)
Winter Storm, Howard
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Howard forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.484, -86.117 (the zone’s center; the record gives no point)
Winter Storm, Tipton
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Tipton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.311, -86.052 (the zone’s center; the record gives no point)
Winter Storm, Montgomery
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.040, -86.893 (the zone’s center; the record gives no point)
Winter Storm, Boone
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Boone forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.051, -86.469 (the zone’s center; the record gives no point)
Winter Storm, Hamilton
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
Winter Storm, Madison
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Madison forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.162, -85.719 (the zone’s center; the record gives no point)
Winter Storm, Delaware
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.228, -85.397 (the zone’s center; the record gives no point)
Winter Storm, Randolph
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Randolph forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.158, -85.011 (the zone’s center; the record gives no point)
Winter Storm, Warren
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Warren forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.347, -87.353 (the zone’s center; the record gives no point)
Winter Storm, Fountain
- When
- February 14, 6:00 PM EST to February 17, 12:00 AM EST
- Where
- Fountain forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.121, -87.242 (the zone’s center; the record gives no point)
Winter Storm, Hendricks
- When
- February 14, 9:00 PM EST to February 17, 12:00 AM EST
- Where
- Hendricks forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.770, -86.510 (the zone’s center; the record gives no point)
Winter Storm, Marion
- When
- February 14, 9:00 PM EST to February 17, 12:00 AM EST
- Where
- Marion forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
Winter Storm, Hancock
- When
- February 14, 9:00 PM EST to February 17, 12:00 AM EST
- Where
- Hancock forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.824, -85.773 (the zone’s center; the record gives no point)
Winter Storm, Henry
- When
- February 14, 9:00 PM EST to February 17, 12:00 AM EST
- Where
- Henry forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.931, -85.396 (the zone’s center; the record gives no point)
Winter Storm, Bartholomew
- When
- February 15, 12:00 AM EST to February 17, 12:00 AM EST
- Where
- Bartholomew forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
Winter Storm, Decatur
- When
- February 15, 12:00 AM EST to February 17, 12:00 AM EST
- Where
- Decatur forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.307, -85.501 (the zone’s center; the record gives no point)
Winter Storm, Knox
- When
- February 15, 6:00 AM EST to February 17, 12:00 AM EST
- Where
- Knox forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Winter Storm, Daviess
- When
- February 15, 6:00 AM EST to February 17, 12:00 AM EST
- Where
- Daviess forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
Winter Storm, Martin
- When
- February 15, 6:00 AM EST to February 17, 12:00 AM EST
- Where
- Martin forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.708, -86.803 (the zone’s center; the record gives no point)
Winter Storm, Lawrence
- When
- February 15, 6:00 AM EST to February 17, 12:00 AM EST
- Where
- Lawrence forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
Winter Storm, Jackson
- When
- February 15, 6:00 AM EST to February 17, 12:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Maryland, February 14 to 18, 20031 death · 10 injured · $5.2 million · 14 events
- Winter Storm in Virginia, February 14 to 18, 20031 death · $8.9 million · 23 events
- Flooding in Tennessee, February 14 to 17, 2003$18 million · 40 events
- Flood in California, February 14, 20031 death · 1 event
- Flash Flooding and Ice Storm in Kentucky, February 14 to 20, 2003$1.4 million · 54 events
- Winter Storm in West Virginia, February 14 to 18, 20031 injured · $7.6 million · 8 events
- Flooding in Virginia, February 14 to 17, 2003$1.1 million · 5 events
- Heavy Snow in West Virginia, February 14 to 17, 2003$750,000 · 11 events
- Winter Storm in Iowa, February 14 to 15, 2003$170,000 · 34 events
- Flash Flood and Hail in Missouri, February 14, 2003$100,000 · 1 in hail · 3 events
- Winter Storm and Heavy Snow in Illinois, February 14 to 16, 200322 events
- Winter Storm in Iowa, February 14 to 15, 200321 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340373, 5340374, 5340375, 5340376, 5340377, 5340378, 5340379, 5340380, 5340381, 5340382, 5340383, 5340388, 5340487, 5340384, 5340385, 5340386, 5340387, 5340488, 5340489, 5340490, 5340491, 5340492, 5340493, 5340494.